Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

December 6, 2021Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Dec 6, 2021, 12:00 AM CST for Franklin County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 12:00 AM CST (06:00 UTC)
Expired
Dec 6, 2021, 12:45 AM CST
In force
45 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
40

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS84 KTSA 060600
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1200 AM CST Mon Dec 6 2021
 
ARZ011-019-020-060645-
Madison AR-Franklin AR-Crawford AR-
1200 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southeastern Madison,
northern Franklin and northeastern Crawford Counties through 1245 AM
CST...

At 1200 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Witter to 3 miles west of Fern.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Mountainburg...                   St. Paul...
Cass...                           Saint Paul...
Pettigrew...                      Fern...
Boston...                         Dutton...
Jethro...                         Barnes...
Bidville...                       Red Star...
Redding...                        Watalula...
Brashears...                      Piney...
Combs...                          Locke...
Turners Bend...                   Taft...

This includes Interstate 49 between mile markers 29 and 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas.

&&

LAT...LON 3592 9351 3588 9351 3588 9352 3576 9352
      3577 9370 3550 9371 3561 9422 3596 9361
      3595 9349 3593 9349
TIME...MOT...LOC 0600Z 279DEG 36KT 3591 9361 3564 9408 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 5, 10:38 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Dec 5, 10:38 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1038 PM CST Sun Dec 5 2021

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 930 PM CST Sun Dec 5 2021

Line of strong to severe storms continues just ahead of cold front
near I44 at present. Prefrontal environment remains supportive of
storms to be severe, especially to the east of US 75. Few reports
of 1" hail and 60 mph gusts when the line passed thru Tulsa metro.
Gusts behind the front across NE OK remaining just below advisory
levels and should remain so, but would not be surprised to see a
few 40+ gusts for the next few hours. Will continue to issue
updates to POP/Thunder probs as needed tonight.

&&

.LONG TERM...
(Monday through Sunday)
Issued at 158 PM CST Sun Dec 5 2021

Expect a breezy and much chillier airmass to overspread the area
on Monday. Have continued to use the NBM 90th percentile for
winds/gusts tonight into Monday, and wouldn't be surprised to see
a few gusts push advisory criteria. Monday and Tuesday will
feature below normal temps, with highs mostly remaining in the
40s.

Milder weather returns by Wednesday as mid-level heights rise and
southerly winds pick up. Well above normal temperatures appear
likely for Thursday and especially Friday as south/southwest
winds become gusty ahead of the next cold front. Highs will likely
bounce back well into the 70s for Friday.

A vigorous longwave wave is proggd to move into the Plains over
the weekend, with an associated cold front likely sweeping through
the area by Saturday. Light wintry weather continues to be a
possibility, although the longer range guidance continues to
struggle for any consensus concerning location of colder
air/precipitation. Will maintain the mention of a light wintry
mix mainly for Saturday night into early Sunday, although this
remains a low confidence forecast. We'll continue to monitor this
closely over the next several days.

&&

.AVIATION...
(06Z TAFS)
Issued at 1035 PM CST Sun Dec 5 2021

Cold front and associated line of storms from NW AR through east
central OK will continue to make steady progress south and
eastward. A brief period of aviation impacts will accompany the
passing storms with gusty post frontal winds continuing into the
day Monday. VFR ceilings now into NE OK will steadily push
southward behind the front. Winds will gradually decrease during
the afternoon Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  47  29  49 /  20   0   0   0
FSM   42  52  30  49 /  80   0   0   0
MLC   39  49  30  52 /  80   0   0   0
BVO   34  45  25  46 /   0   0   0  10
FYV   34  47  24  47 /  80   0   0   0
BYV   35  44  26  44 /  80   0   0  10
MKO   37  46  29  48 /  80   0   0   0
MIO   34  44  27  46 /  10   0   0  10
F10   36  47  29  51 /  70   0   0   0
HHW   44  53  33  51 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 3 AM CST Monday for OKZ054>068-070-071.

AR...None.
&&

SHORT TERM...14
LONG TERM....18
AVIATION...07
Hazardous weather outlook, Dec 5, 5:14 PM CST, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 PM CST Sun Dec 5 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 PM CST Sun Dec 5 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast of I-44.
	ONSET...After 8 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast of I-44.
	ONSET...After 8 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
There is a limited risk of severe thunderstorms this evening,
continuing into the overnight hours, across eastern Oklahoma and
western Arkansas to the south of Interstate 44. Thunderstorms are
expected to develop early this evening as a strong cold front moves
into the area. Damaging straight line winds will be the main threat,
with a lower potential for large hail, and much lower threat of
tornadoes.

Prior to the arrival of the front this evening, isolated to
widely scattered thunderstorms may develop across southeastern
Oklahoma and northwestern Arkansas. Severe weather is not expected
with this activity.

South to southwesterly wind will gust to near 30 mph into this
evening. The strong wind gusts along with humidity around 30
percent, will support a limited fire spread threat into early this
evening generally west of U.S. Highway 75 in northeast Oklahoma.
Once the front passes tonight, winds will then shift to the north
and gust to 35 mph.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...High Wind Potential.
TUESDAY through THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds will continue into the daylight hours on Monday,
with a decreasing trend expected toward the evening as surface high
pressure moves into the area.

A low chance of rain will exist Tuesday night across western Arkansas
and adjacent portions of far eastern Oklahoma. Temperatures may be
cold enough in higher elevation areas to support a wintry mix, but
the overall probability of wintry impacts is low at this time.

South to southwest winds will increase Friday ahead of the another
strong cold front set to move through during the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 5, 10:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1059 PM CST Sun Dec 5 2021

ARZ002-010-011-060545-
Carroll AR-Madison AR-Washington AR-
1059 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of Madison, southeastern
Carroll and southern Washington Counties through 1145 PM CST...

At 1059 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Clifty to 7 miles east of Adair
State Park. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Fayetteville...                   Huntsville...
Elkins...                         West Fork...
Greenland...                      Hindsville...
Wesley...                         Carrollton...
Rudd...                           Kingston...
Forum...                          Aurora...
Clifty...                         Withrow Springs State Park...
Brentwood...                      Japton...
Witter...                         Marble...
Drake Field Airport...            Osage...

This includes Interstate 49 between mile markers 46 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern Arkansas.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3602 9345
      3577 9392 3589 9441 3629 9375 3627 9330
      3612 9330
TIME...MOT...LOC 0459Z 277DEG 38KT 3619 9380 3584 9449

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 5, 11:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 PM CST Sun Dec 5 2021

ARZ010-011-019-020-OKZ069-060615-
Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
1126 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of southern Madison,
northwestern Franklin, northern Crawford, southeastern Washington and
southeastern Adair Counties through 1215 AM CST...

At 1126 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Winslow to 4 miles northwest of Lee Creek.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Mountainburg...                   Natural Dam...
Winslow...                        Chester...
St. Paul...                       Saint Paul...
Blackburn...                      Lee Creek...
Boston...                         Pettigrew...
Devils Den State Park...          Brentwood...
Lake Fort Smith...                Fern...
Bidville...                       Red Star...
Crosses...                        Combs...
Locke...                          Mount Gayler...

This includes Interstate 49 between mile markers 32 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas...and northeastern Oklahoma.

&&

LAT...LON 3563 9401 3566 9463 3588 9416 3588 9352
      3586 9352
TIME...MOT...LOC 0526Z 267DEG 33KT 3582 9414 3574 9439

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Dec 5, 11:37 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1137 PM CST Sun Dec 5 2021

ARZ002-011-020-060600-
Carroll AR-Madison AR-Franklin AR-
1137 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of southern Madison,
northeastern Franklin and southeastern Carroll Counties through
MIDNIGHT CST...

At 1137 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Red Bank to 6 miles northwest of Saint Paul.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
St. Paul...                       Saint Paul...
Pettigrew...                      Kingston...
Witter...                         Aurora...
Boston...                         Dutton...
Red Star...                       Weathers...
Delaney...                        Brashears...
Crosses...                        Patrick...
Combs...                          Delmar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3572 9370
      3582 9396 3588 9395 3622 9330 3612 9330
TIME...MOT...LOC 0537Z 288DEG 36KT 3619 9325 3587 9387

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Dec 5, 11:41 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1141 PM CST Sun Dec 5 2021

ARZ019-020-029-OKZ072-076-060615-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-Le Flore OK-
1141 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of central Franklin,
Crawford, northern Sebastian, eastern Sequoyah and northeastern Le
Flore Counties through 1215 AM CST...

At 1141 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Natural Dam to 4 miles southwest
of Sallisaw. Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Ozark...
Cedarville...                     Mountainburg...
Alma...                           Barling...
Muldrow...                        Roland...
Lavaca...                         Arkoma...
Mulberry...                       Dyer...
Bonanza...                        Gans...
Moffett...                        Rudy...
Fort Smith Regional Airport...    Short...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 34.
 Interstate 40 in Oklahoma between mile markers 307 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas...and southeastern,
northeastern and east central Oklahoma.

&&

LAT...LON 3560 9370 3521 9438 3534 9483 3536 9483
      3537 9484 3535 9487 3536 9490 3539 9489
      3564 9449 3564 9448 3565 9447 3561 9370
TIME...MOT...LOC 0541Z 285DEG 47KT 3560 9440 3541 9481

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Dec 5, 11:59 PM CST, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1159 PM CST Sun Dec 5 2021

OKZ073>076-060645-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-
1159 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of Haskell, Latimer,
central Le Flore and Pittsburg Counties through 1245 AM CST...

At 1159 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles southwest of Gans to 3 miles northeast of
Stuart. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Mcalester...                      Poteau...
Wilburton...                      Stigler...
Pocola...                         Heavener...
Spiro...                          Hartshorne...
Krebs...                          Panama...
Wister...                         Quinton...
Howe...                           Kiowa...
Savanna...                        Keota...
Red Oak...                        Mccurtain...
Bokoshe...                        Fanshawe...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
southeastern Oklahoma.

&&

LAT...LON 3468 9589 3468 9609 3498 9609 3535 9484
      3532 9482 3522 9444 3493 9445 3468 9540
      3468 9551 3465 9551 3459 9570 3459 9588
TIME...MOT...LOC 0559Z 331DEG 23KT 3530 9474 3493 9605

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Dec 6, 12:00 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1200 AM CST Mon Dec 6 2021

ARZ011-019-020-060645-
Madison AR-Franklin AR-Crawford AR-
1200 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southeastern Madison,
northern Franklin and northeastern Crawford Counties through 1245 AM
CST...

At 1200 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Witter to 3 miles west of Fern.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Mountainburg...                   St. Paul...
Cass...                           Saint Paul...
Pettigrew...                      Fern...
Boston...                         Dutton...
Jethro...                         Barnes...
Bidville...                       Red Star...
Redding...                        Watalula...
Brashears...                      Piney...
Combs...                          Locke...
Turners Bend...                   Taft...

This includes Interstate 49 between mile markers 29 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas.

&&

LAT...LON 3592 9351 3588 9351 3588 9352 3576 9352
      3577 9370 3550 9371 3561 9422 3596 9361
      3595 9349 3593 9349
TIME...MOT...LOC 0600Z 279DEG 36KT 3591 9361 3564 9408

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 8:13 PM CSTSpecial Weather StatementTSATulsa47 min
Dec 5, 8:26 PM CSTSpecial Weather StatementTSATulsa34 min
Dec 5, 8:40 PM CSTSevere Thunderstorm WarningTSADelaware, Mayes, Rogers, Tulsa, Wagoner50 min
Dec 5, 8:54 PM CSTSpecial Weather StatementTSADelaware, Mayes51 min
Dec 5, 9:23 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner52 min
Dec 5, 9:58 PM CSTWind AdvisoryTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more5 hr
Dec 5, 10:03 PM CSTSpecial Weather StatementTSACherokee, Muskogee57 min
Dec 5, 10:26 PM CSTSpecial Weather StatementTSAAdair34 min
Dec 5, 11:59 PM CSTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg46 min
Dec 6, 12:37 AM CSTSpecial Weather StatementTSALatimer, LeFlore38 min
Dec 6, 1:14 AM CSTSpecial Weather StatementTSALeFlore31 min
Dec 5, 9:51 PM CSTSpecial Weather StatementTSABenton24 min
Dec 5, 10:00 PM CSTSevere Thunderstorm WarningTSABenton45 min
Dec 5, 10:45 PM CSTSpecial Weather StatementTSACarroll45 min
Dec 5, 10:59 PM CSTSpecial Weather StatementTSAMadison, Washington46 min
Dec 5, 11:26 PM CSTSpecial Weather StatementTSACrawford49 min
Dec 5, 11:37 PM CSTSpecial Weather StatementTSAMadison23 min
Dec 5, 11:41 PM CSTSpecial Weather StatementTSACrawford, Franklin34 min
Dec 6, 12:09 AM CSTSpecial Weather StatementTSAFranklin, Sebastian51 min
Dec 6, 12:36 AM CSTSpecial Weather StatementTSASebastian24 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.